Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Dec 6, 2011, 4:02 PM EST for Fayette County, Westmoreland County, Pennsylvania. It took effect at Dec 7, 2011, 11:00 AM EST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 6, 2011, 4:02 PM EST (21:02 UTC)
- In effect from
- Dec 7, 2011, 11:00 AM EST
- Expired
- Dec 7, 2011, 9:26 PM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 7, 4:15 PM EST | SNOW 1.8 | Farmington, PA | |
| Dec 7, 4:15 PM EST | SNOW 4 | Laurel Mountain, PA | 4 INCHES OF SNOW ON ROUTE 30 |
| Dec 7, 4:35 PM EST | SNOW 5 | Ligonier, PA | |
| Dec 7, 8:54 PM EST | SNOW 3.5 | Farmington, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 423 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS41 KPBZ 062102 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 402 PM EST TUE DEC 6 2011 ...A STORM SYSTEM WILL DEEPEN OVER THE WESTERN CAROLINAS EARLY WEDNESDAY...AND THEN MOVE NORTHEASTWARD PAST THE DELMARVA COAST EARLY THURSDAY. THIS SYSTEM WILL BRING HEAVY WET SNOW TO THE HIGHER MOUNTAINS MIDDAY WEDNESDAY INTO EARLY THURSDAY... MDZ001-WVZ023-041-070515- /O.UPG.KPBZ.WS.A.0008.111207T1600Z-111208T0900Z/ /O.NEW.KPBZ.WS.W.0009.111207T1600Z-111208T0900Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 402 PM EST TUE DEC 6 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...NEAR ZERO IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECASTED TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
6 follow-up statements
467 WWUS41 KPBZ 070204 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 904 PM EST TUE DEC 6 2011 ...A STORM SYSTEM WILL DEEPEN OVER THE WESTERN CAROLINAS EARLY WEDNESDAY...AND THEN MOVE NORTHEASTWARD PAST THE DELMARVA COAST EARLY THURSDAY. THIS SYSTEM WILL BRING HEAVY WET SNOW TO THE HIGHER MOUNTAINS MIDDAY WEDNESDAY INTO EARLY THURSDAY... MDZ001-WVZ023-041-071015- /O.CON.KPBZ.WS.W.0009.111207T1600Z-111208T0900Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 904 PM EST TUE DEC 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EST THURSDAY. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...NEAR ZERO IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECAST TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
713 WWUS41 KPBZ 070735 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 235 AM EST WED DEC 7 2011 ...A STORM SYSTEM WILL DEEPEN OVER THE WESTERN CAROLINAS EARLY THIS MORNING...AND THEN MOVE NORTHEASTWARD PAST THE DELMARVA COAST EARLY THURSDAY. THIS SYSTEM WILL BRING HEAVY WET SNOW TO THE HIGHER ELEVATIONS MIDDAY WEDNESDAY INTO TONIGHT... PAZ074-076-071545- /O.EXA.KPBZ.WS.W.0009.111207T1600Z-111208T0900Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG 235 AM EST WED DEC 7 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY. * LOCATIONS...HIGHEST ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...THIS AFTERNOON INTO THE FIRST HALF OF TONIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY ALONG WITH SNOW. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...FALLING INTO THE LOWER 30S THIS AFTERNOON. * VISIBILITIES...LESS THAN A QUARTER MILE IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ MDZ001-WVZ023-041-071545- /O.CON.KPBZ.WS.W.0009.111207T1600Z-111208T0900Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 235 AM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...5 TO 9 INCHES OF SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...FALLING INTO THE LOWER 30S. * VISIBILITIES...LESS THAN A QUARTER MILE IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECAST TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ023-031-073-075-WVZ021-022-071545- /O.NEW.KPBZ.WW.Y.0024.111207T1600Z-111208T0900Z/ INDIANA-GREENE-WESTMORELAND-FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...FAIRDALE... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...POINT MARION...FAIRMONT...MORGANTOWN 235 AM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST THURSDAY. * HAZARD TYPES...WET SNOW ACCUMULATING ON ROADWAYS. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW. * TIMING...THIS AFTERNOON INTO EARLY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...FALLING INTO THE LOWER 30S. * VISIBILITIES...BELOW ONE HALF MILE IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
259 WWUS41 KPBZ 071627 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1127 AM EST WED DEC 7 2011 ...A STORM SYSTEM WILL DEEPEN OVER THE WESTERN CAROLINAS EARLY THIS MORNING...AND THEN MOVE NORTHEASTWARD PAST THE DELMARVA COAST EARLY THURSDAY. THIS SYSTEM WILL BRING HEAVY WET SNOW TO THE HIGHER ELEVATIONS MIDDAY WEDNESDAY INTO TONIGHT... MDZ001-PAZ074-076-WVZ023-041-080030- /O.CON.KPBZ.WS.W.0009.000000T0000Z-111208T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1127 AM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...5 TO 8 INCHES OF DENSE SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...FALLING INTO THE LOWER 30S. * VISIBILITIES...LESS THAN A QUARTER MILE IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECAST TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ023-031-073-075-WVZ021-022-080030- /O.CON.KPBZ.WW.Y.0024.000000T0000Z-111208T0900Z/ INDIANA-GREENE-WESTMORELAND-FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...FAIRDALE... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...POINT MARION...FAIRMONT...MORGANTOWN 1127 AM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * HAZARD TYPES...WET SNOW ACCUMULATING ON ROADWAYS. * ACCUMULATIONS...2 TO 4 INCHES OF DENSE SNOW. * TIMING...THIS AFTERNOON INTO EARLY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...FALLING INTO THE LOWER 30S. * VISIBILITIES...BELOW ONE HALF MILE IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
409 WWUS41 KPBZ 072023 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 323 PM EST WED DEC 7 2011 ...STRONG LOW PRESSURE, MOVING NORTHEASTWARD PAST THE VIRGINIA COAST, WILL PROVIDE HEAVY WET SNOW TO THE MOUNTAINS TONIGHT... MDZ001-PAZ074-076-WVZ023-041-080430- /O.CON.KPBZ.WS.W.0009.000000T0000Z-111208T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 323 PM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF DENSE SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 15 MPH GUSTING TO 30 MPH. * TEMPERATURES...FALLING INTO THE UPPER 20S. * VISIBILITIES...LESS THAN A QUARTER MILE IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECAST TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$ PAZ023-031-073-075-WVZ021-022-080430- /O.CON.KPBZ.WW.Y.0024.000000T0000Z-111208T0900Z/ INDIANA-GREENE-WESTMORELAND-FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...FAIRDALE... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...POINT MARION...FAIRMONT...MORGANTOWN 323 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * HAZARD TYPES...WET SNOW ACCUMULATING ON ROADWAYS. * ACCUMULATIONS...UP TO 2 OR 3 INCHES OF DENSE SNOW, MAINLY OVER HIGHER ELEVATIONS. * TIMING...THIS AFTERNOON INTO EARLY TONIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. * WINDS...NORTHWEST 15 MPH GUSTING TO 25 MPH. * TEMPERATURES...FALLING TO AROUND 30. * VISIBILITIES...BELOW ONE HALF MILE IN HEAVIER SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
986 WWUS41 KPBZ 080041 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 741 PM EST WED DEC 7 2011 ...STRONG LOW PRESSURE... MOVING NORTHEASTWARD PAST THE VIRGINIA COAST... WILL PROVIDE HEAVY WET SNOW TO THE MOUNTAINS TONIGHT... PAZ023-031-073-075-WVZ021-022-080145- /O.CAN.KPBZ.WW.Y.0024.000000T0000Z-111208T0900Z/ INDIANA-GREENE-WESTMORELAND-FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...INDIANA...WAYNESBURG...FAIRDALE... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...POINT MARION...FAIRMONT...MORGANTOWN 741 PM EST WED DEC 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS ENDED ACROSS THE ADVISORY AREA. $$ MDZ001-PAZ074-076-WVZ023-041-080845- /O.CON.KPBZ.WS.W.0009.000000T0000Z-111208T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 741 PM EST WED DEC 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * LOCATIONS...HIGHER ELEVATIONS. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...MIDDAY WEDNESDAY THROUGH EARLY THURSDAY * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. THE WEIGHT OF THE SNOW ACCUMULATIONS COULD KNOCK DOWN SOME TREE LIMBS AND POWER LINES. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE MID 20S. * VISIBILITIES...LESS THAN A QUARTER MILE IN HEAVIER SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SNOW AMOUNTS ARE FORECAST TO BE HEAVY ENOUGH TO MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. REPORT YOUR SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. && $$
520 WWUS41 KPBZ 080226 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 926 PM EST WED DEC 7 2011 MDZ001-PAZ074-076-WVZ023-041-080330- /O.CAN.KPBZ.WS.W.0009.000000T0000Z-111208T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 926 PM EST WED DEC 7 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED ACROSS THE WARNING AREA. A FEW SNOW SHOWERS MAY PERSIST INTO THE EARLY MORNING BUT NO ADDITIONAL SIGNIFICANT ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Dec 6, 11:06 AM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 6, 11:06 AM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 AM EST TUE DEC 6 2011
.SYNOPSIS...
COLDER AIR WILL ENTER THE UPPER OHIO VALLEY IN THE WAKE OF A
SLOWLY MOVING COLD FRONT. PRECIPITATION WILL LINGER LONG ENOUGH
ACROSS THE MOUNTAINS FOR RAIN TO CHANGE TO SNOW WEDNESDAY INTO
EARLY THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PER RECENT SURFACE AND RADAR DATA AND HRRR AND NAM MODEL OUTPUT,
MAINTAINED SHOWERS SOUTHEAST OF PITTSBURGH THIS PERIOD, WHILE
ADJUSTING TEMPERATURES SLIGHTLY LOWER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
CONTINUE TO EXPECT COLDER THAN NORMAL TEMPERATURES TO SWEEP ACROSS
THE UPPER OHIO VALLEY THIS PERIOD.
HAVE MAINTAINED WINTER STORM WATCH ACROSS THE WV-MD MOUNTAINS
WEDNESDAY INTO THURSDAY. TRAILING SURFACE LOW PRESSURE CENTER
ALONG SLOW EASTBOUND COLD FRONT WILL CAUSE PRECIPITATION TO LINGER
ACROSS THE WV-MD MOUNTAINS, WHERE IT CAN CHANGE FROM RAIN TO WET
SNOW DURING WEDNESDAY.
STILL UNCERTAINTY REGARDING PRECIPITATION AMOUNTS AND
TEMPERATURES DETAILS, WHICH WILL VARY BY ELEVATION. HENCE HAVE HELD OFF
ON MORE SPECIFIC WINTER WEATHER ISSUANCES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ANOTHER TROUGH WILL CROSS THE AREA ON FRIDAY, SERVING TO
INSTIGATE A CHANCE OF SNOW SHOWERS THROUGH FRIDAY NIGHT AND
PROVIDE A REINFORCING SHOT OF COLD AIR. AFTERWARD, FORECAST IS
CLOSEST TO THE ECMWF ENSEMBLE MEAN. A STRONG AREA OF HIGH PRESSURE
WILL BUILD INTO THE AREA AND KEEP THE FORECAST DRY FOR THE WEEKEND
INTO MONDAY.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
EXPECT COLD NORTH TO NORTHWEST WINDS TO MAINTAIN IFR STRATUS
ACROSS MUCH OF THE UPPER OHIO VALLEY INTO AFTERNOON. THERE MAY BE
TEMPORARY IMPROVEMENT TO MVFR LATER THIS AFTERNOON.
HOWEVER, DETERIORATION BACK TO IFR IS EXPECTED TNGT AS
FRONT/POOLED MSTR IS NOT EXPECTED TO MAKE MUCH SWD PROGRESS UNDER
SWLY FLOW ALOFT.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
A SHORTWV IS FORECAST TO MOVE THRU THE SW FLOW OVR THE REGION AND
SPAWN SOME PCPN IN MGW AREA ON WED. CIG RESTRICTIONS ARE POSSIBLE
FOR MUCH OF WED AT OTHER TERMINALS. THEREAFTER...A BROAD UPR TROUGH
IS FORECAST TO DEVELOP OVR THE GREAT LAKES. PERIODIC RESTRICTIONS AND
SOME SHSN SHOULD BE ANTICIPATED IN THE COLD FLOW OVR THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR MDZ001.
OH...NONE.
PA...NONE.
WV...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR WVZ023-041.
&&Hazardous weather outlook, Dec 6, 4:44 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 444 AM EST TUE DEC 6 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-070945- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 444 AM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-WVZ023-041-070945- GARRETT-PRESTON-TUCKER- 444 AM EST TUE DEC 6 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:19 AM EST | Winter Storm Watch | PBZ | 12 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Winter Storm Warnings in Maryland, 2011Winter Storm Warnings in West Virginia, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.